Dr. Sharon Orrange - February 16, 2016
Only a third of people who have acute back pain see their doctor. In some ways this is good news—it implies that most improve on their own. If you have new onset back pain, (that you’ve been experiencing for less than 4 weeks), here some OTC and prescription medication options that can help you.
- Nonsteroidal anti-inflammatory drugs (NSAIDS). You will see more improvement of your symptoms after 1 week of taking NSAIDS than taking nothing. See More
Dr. Sharon Orrange - July 21, 2015
Yes, you can take them together, and they even work better in combination than separately. Several large studies have shown that ibuprofen (Advil, Motrin) and acetaminophen (Tylenol) together work well to relieve pain, with few side effects. In fact, for many things like dental pain, they work better than many of the opioid-containing pain meds (like Vicodin or Norco).
Dr. Sharon Orrange - December 10, 2014
Coughing brings many of you to the doctor. Most of this is acute bronchitis, an inflammation of the bronchi (airways) due to upper airway infection. For almost all of you, it is self-limited and will go away on its own. It may surprise you to know this respiratory condition is generally caused by a virus, but reports indicate that more than 60 to 90 percent of patients with acute bronchitis who come to the doctor are given antibiotics. See More
Dr. Sharon Orrange - November 21, 2014
It’s been a quiet influenza season so far—very quiet. It’s November and Los Angeles, for example, has seen almost no flu activity. This is good but failing to prepare may mean preparing to fail so though we are inundated with info about the flu, here are 10 flu facts you may not know:
- During the month of October, there has been almost no flu activity in Los Angeles County (LAC) and across the country. See More
Dr. Sharon Orrange - October 21, 2014
Pain is complex, so there is no “one pill fits all” treatment. Hydrocodone is the most prescribed medication in the United States, also marketed in combination with acetaminophen (Tylenol) under the brand names Vicodin, Norco and Lortab.
As of October 6, 2014, all drugs containing hydrocodone are schedule II drugs, and that means they are now much harder to get. There is no question this is a hassle for some patients and physicians but we (doctors) are too quick to prescribe it and for most pain, you don’t really need hydrocodone. See More
Dr. Sharon Orrange - October 07, 2014
Unlike NSAIDS, Tylenol is completely safe on the stomach and won’t cause gastritis or ulcer disease.
Elizabeth Davis - February 26, 2014
The FDA has announced a public hearing in March 2014 to discuss updating the review and approval process of over the counter (OTC) drugs.
The hearing itself doesn’t mean there will be any changes to the process, but the FDA hopes to address issues like misbranding, the large number of non-prescription drugs on the market that haven’t been evaluated at all, and the current limitation on the FDA’s ability to require changes to products or labeling. See More
The GoodRx Pharmacist - October 11, 2013
Acetaminophen (Tylenol) toxicity has become more of an issue, especially due to the rise of combination products. These include prescription pain medications (such as hydrocodone/acetaminophen, oxycodone/acetaminophen, butalbital/acetaminophen, acetaminophen/codeine and tramadol/acetaminophen) in which acetaminophen is used as a second pain reliever. It is also widely available over the counter, and many over-the-counter combinations that advertise pain or fever relief contain acetaminophen as well. See More
The GoodRx Pharmacist - August 22, 2013
Have you had a minor sprain, strain, or muscle ache that took some time to heal? Minor musculoskeletal injuries are a common complaint for many people. These injuries can affect your muscles, tendons, ligaments, cartilage, or bones. Your GoodRx pharmacist’s advice: get some RICE!
Minor aches, sprains and strains occur due to a variety of reasons. These can include hyperextensions, twists, blunt trauma, and many other causes. See More
Elizabeth Davis - August 02, 2013
If you notice a rash, blister, or other skin reaction while taking any drug containing acetaminophen, you should stop taking the medication immediately and contact your doctor or other health provider. The symptoms can be signs of three rare but very serious skin disorders, caused by a reaction to the acetaminophen.